Alert archive / California / Special Weather Statements in 2017

Special Weather Statement, NWS Eureka, CA

July 26, 2017Trinity County, California

NWS Eureka, CA issued this special weather statement at Jul 26, 2017, 6:10 PM PDT for Trinity County, California. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 6:10 PM PDT (01:10 UTC)
Expired
Jul 26, 2017, 6:30 PM PDT
In force
20 min
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Medford radar (KMAX), 122 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2017-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2017-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
2853 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS86 KEKA 270110
SPSEKA

Special Weather Statement
National Weather Service Eureka CA
610 PM PDT WED JUL 26 2017
 
CAZ107-270130-
Northern Trinity CA-
610 PM PDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 630 PM PDT...

At 609 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Carrville, or 18 miles north of Weaverville,
moving southeast at 30 mph.

Up to nickel size hail and winds up 30 mph will be possible with 
this storm.

This storm will remain over mainly rural areas of north central
Trinity County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4089 12290 4099 12295 4100 12295 4099 12292
      4100 12292 4101 12290 4103 12290 4104 12291
      4106 12292 4111 12289 4095 12274
TIME...MOT...LOC 0109Z 336DEG 25KT 4099 12287 

$$

KR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:03 PM PDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 26, 3:03 PM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
303 PM PDT Wed Jul 26 2017

.SYNOPSIS...An upper level low will bring the potential for a few
thunderstorms this afternoon and evening over Trinity and northern
Mendocino county. High pressure will build across the region for
the remainder of the week, bringing drier and warmer conditions to
the area. Coastal clouds and patchy fog will develop each night
and persist through the morning for the next few days.

&&

.Short Term (Through Friday)...The upper level low has started to
move out of the area this afternoon and is now over the Central
Valley. Water vapor shows more mid level moisture over the area,
but as of 3pm there has only been CU build ups over the mountains
of Trinity county and northeastern Mendocino county. Any storms
that do form will likely dissipate around sunset as the heating of
the day diminishes. This evening the marine stratus is expected
to spread inland quickly once the daytime heating diminishes. Low
temperatures will be near seasonal levels tonight.

Thursday dry weather is expected across the area as high pressure
builds in. At the coast the inversion looks slightly weaker behind
the upper level low. This should allow the stratus to mix out a
bit more quickly tomorrow than today. Inland temperatures will
warm a few degrees over today and will be slightly above normal.
The marine layer will likely shrink a bit as well. Thursday night
the marine layer will return and will be similar to the previous
night. Friday inland temperatures will remain above normal and the
coastal stratus will push back to the coast in the afternoon. MKK

.LONG TERM.../Friday evening through Tuesday night/

Hot weather in store for the interior through early next week, with
highs in the low triple digits in Weaverville area, and highs near
100 degrees in Ukiah. This will be about 5 to 10 degrees above
normal. So far this month, temperatures in the area have been
running above 3 to 5 degrees above. Thus, the warmer than normal
trend will continue.

The 500 mb heights will continue to rise through the weekend, as
the upper level ridge builds into NW California from the south.
The height rise will be subtle, however, as there is an upper
level trough holding strong over Gulf of Alaska. There will be no
precipitation potential through the weekend into early next week.
There maybe a few weak upper level disturbances passing through
the area. This may bring slight increase in sky cover. Don't
expect the weather pattern to change much in this typical summer
pattern. Hot and dry inland, marine stratus along the coast.
Changes to the previous forecast package is minor.

.Fire Weather...There is still a slight chance some showers and
thunderstorms this afternoon over Trinity and northeastern
Mendocino county. CU has been building and the HRRR forcasted
reflectivity is showing some storms building over Trinity county
late this afternoon/early evening. Once the heating of the day is
over the thunderstorms are expected to come to an end. Thursday
dry weather is expected along with warming temperatures. In the
afternoon 5 to 10 mph west to northwest winds are expected.
Thursday night northerly winds will increase slightly over the
higher terrain in Mendocino county. Poor recoveries are also
expected, mainly in southern Mendocino county. MKK

&&

.AVIATION...The upper low has moved to the east of the region
today. There is still the potential for thunderstorms this
afternoon and evening over northeast Mendocino county and Trinity
county. This threat will diminish this evening. The marine stratus
has pushed back to the immediate coast this afternoon, but is
expected to move back in tonight. It will be fairly widespread,
but is not expected to make it into Ukiah. Thursday the inversion
looks a bit weaker due to being on the backside of the low. This
should help clear skies a bit earlier than today. MKK

&&

.MARINE...Summertime maritime pattern will continue over NW
California waters through the weekend. There is a quasi-stationary
ridge of high pressure set up over the East Pacific, and a thermal
low over Central Valley. The combined weather systems will generate
strong north winds over the coastal waters through the forecast
period. There is a potential to see some gale force wind gusts
Friday through Sunday, especially over the outer waters.

Seas are expected to remain fairly steep and elevated for the outer
waters through the work week into the weekend. There will be a
healthy northerly wind waves, bringing wave heights of 6 to 8 feet
to the outer waters. For the inner waters, wave heights will be
around 4 to 6 feet. Starting on Sunday, a decent south swell will
move into the coastal waters and linger through early next week. The
south swell will have a wave period of around 15 seconds at around 5
to 6 feet. This swell is caused by Hurricane Hiary and Tropical
Storm Irwin, as these systems are expected to head north, and the
southerly swell will be generated on the east side of these tropical
systems. The south swell will be worth watching for the next few
days.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...

   Small Craft Advisory until 5 PM PDT Saturday for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jul 26, 12:58 PM PDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
1258 PM PDT Wed Jul 26 2017

CAZ101>106-109-110-112-113-272000-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
1258 PM PDT Wed Jul 26 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather.

.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report hail or strong winds to the National
Weather Service in Eureka.

CAZ107-108-111-272000-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
1256 PM PDT Wed Jul 26 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms may develop this afternoon in Trinity county
and northeastern Mendocino county. The main storm hazards will be
dangerous cloud to ground lightning, gusty winds, and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather.

.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report hail or strong winds to the National
Weather Service in Eureka.

.

In the hours before

Special weather statement, Jul 26, 5:55 PM PDT, 15 minutes before
Special Weather Statement
National Weather Service Eureka CA
555 PM PDT WED JUL 26 2017

CAZ107-270115-
Northern Trinity CA-
555 PM PDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 615 PM PDT...

At 554 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Carrville, or 24 miles north of Weaverville, moving
southeast at 20 mph.

Up to dime size hail will be possible with this storm.

This storm will remain over mainly rural areas of north central
Trinity County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4093 12290 4099 12293 4099 12292 4100 12292
      4101 12290 4103 12290 4107 12292 4107 12295
      4108 12297 4111 12297 4112 12296 4114 12296
      4118 12285 4099 12272
TIME...MOT...LOC 0054Z 331DEG 18KT 4108 12291

KR
Special weather statement, Jul 26, 6:10 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
610 PM PDT WED JUL 26 2017

CAZ107-270130-
Northern Trinity CA-
610 PM PDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 630 PM PDT...

At 609 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Carrville, or 18 miles north of Weaverville,
moving southeast at 30 mph.

Up to nickel size hail and winds up 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Trinity County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4089 12290 4099 12295 4100 12295 4099 12292
      4100 12292 4101 12290 4103 12290 4104 12291
      4106 12292 4111 12289 4095 12274
TIME...MOT...LOC 0109Z 336DEG 25KT 4099 12287

KR

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:55 PM PDTSpecial Weather StatementEKATrinity20 min

Nearby

Special Weather Statements in California, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.